Alert archive / Delaware / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jan 23, 2018, 2:16 PM EST for Sussex County, Delaware. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2018, 2:16 PM EST (19:16 UTC)
- Expired
- Jan 23, 2018, 2:45 PM EST
- In force
- 29 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 28 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
817
WWUS81 KPHI 231916
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
216 PM EST TUE JAN 23 2018
DEZ003-MDZ020-231945-
Inland Sussex-Caroline-
216 PM EST TUE JAN 23 2018
...A STRONG SHOWER WILL AFFECT NORTHWESTERN SUSSEX AND SOUTHEASTERN
CAROLINE COUNTIES...
At 215 PM EST, a shower was located over Federalsburg, or 8 miles
northeast of Hurlock, moving east at 25 mph.
Winds up to 45 mph and brief heavy downpours can be expected with
this shower.
This shower will be near...
Seaford and Bridgeville around 235 PM EST.
Georgetown around 245 PM EST.
Other locations impacted by this shower include Blades and Greenwood.
This shower may intensify into a thunderstorm. Be certain to monitor
local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.
LAT...LON 3858 7571 3865 7571 3869 7577 3868 7578
3868 7580 3870 7580 3870 7584 3878 7584
3886 7540 3857 7536
TIME...MOT...LOC 1915Z 265DEG 21KT 3870 7574
$$
JRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jan 23, 1:06 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Jan 23, 1:06 PM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
106 PM EST Tue Jan 23 2018
.SYNOPSIS...
Strong low pressure will track northeastward from the eastern Great
Lakes to just north of Maine tonight. It will whip a strong cold
front across the mid Atlantic states early this afternoon. Strong
high pressure will spread east during the balance of the week,
before moving out to sea Saturday. A cold front and low pressure
then arrives from the west on Sunday and proceeds offshore next
Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1245 pm Update...Quick changes taking place as a prefrontal line
of showers moves through and as of this writing was situated
across NJ near the I-95 corridor. This will bring brief heavy
rain and gusty winds as it continues to push east but the good
news is it's fast moving and will be off the coast by mid
afternoon. West of here some clearing is actually taking place
and we do not expect any further heavy rain or strong winds. As
far as the gridded forecast, reduced POPs and sky cover for this
afternoon west of I-95 to reflect this trend. Despite the rain
moving out, still some hydro concerns and this is detailed in
the hydro section below.
10 am update...Cold front pushing into western PA with rounds
of showers moving through the forecast area well ahead of this
feature. The southerly flow ahead of the front is bringing very
mild temps for this time of year with 50s to low 60s across much
of the region. Moving through the latter part of the morning
into the early afternoon, concern will continue to be locally
heavy rainfall with these showers that could cause roadway,
urban and poor drainage flooding issues. For further details on
potential hydro issues, please see the hydro section below. In
addition, winds are very strong just off the surface with 50 to
60 knots in the lowest few thousand feet. As a result, any
heavier showers or embedded thunderstorms could still mix
locally damaging winds down to the surface. Main period of
concern is through the first part of the afternoon after which
time front and associated showers clear the area to the east. In
terms of the gridded forecast, some adjustments were made to
temp, POP, and QPF grids based on latest obs and trends.
Previous discussion...
As a surface low moves through the Great Lakes region this
morning, large-scale ascent will increase markedly downstream
across much of the eastern U.S. today, aided by a combination of
differential cyclonic vorticity advection downstream of a potent
vort max in the Midwest, considerable low-level warm advection
aided by a 50+ kt 925-mb jet, and left-front quadrant upper-
level divergence as a cyclonic jet streak noses into the
Northeast. Several areas of showers have developed this morning
(with some embedded storms in the eastern Ohio Valley and
adjacent areas), including from central PA south-southeastward
into lower Delmarva. Hi-res model output suggests this
precipitation will grow rapidly during the next few hours as it
races northeastward into the northern Mid-Atlantic. Showers are
already beginning to reach Berks County and far southern Sussex
County (DE) at this time.
Model QPF has trended upward overnight, with the Poconos and
Lehigh Valley solidly in the 0.75-2.00 inch range from virtually
all of the hi-res output. The 00Z GFS looks dry everywhere and
generally discounted given its outlier ("outliar") look. QPF
looks generally under an inch southeast of the Fall Line, though
there is some indication of a second maximum in portions of
Delmarva and south/east NJ that will need to be watched. For
now, increased total QPF southeast of the Fall Line to generally
a third to three-quarters of an inch. Given the showery nature
of the precipitation, some spots will be relatively dry, with
localized totals possibly higher than the area-averaged storm
totals in the grids.
With the relatively high totals in the Poconos, Lehigh Valley,
and northern New Jersey, may see some isolated hydro issues
(unlikely much more than nuisance in nature). Additionally,
particularly strong cells may produce locally heavy rain and
poor-drainage/urban flooding in isolated spots.
The convective environment is at least somewhat favorable for
isolated damaging wind gusts and even a brief/weak tornado.
Shear is generally off the charts today, with SRH in the warm
sector generally 300+ J/kg and deep-layer shear 60+ kts.
Instability looks rather marginal, however, and it is not
entirely clear that much (if any) surface-based instability can
develop, particularly if widespread showers occur. Shear may be
so strong that updrafts fail to acquire much vertical depth as
well, with corresponding downdrafts unable to generate
considerable downward momentum transport (further impeded by
meager low-level lapse rates). Nevertheless, given the output of
the 00Z NAM Nest and several recent HRRR simulations, it will
not take much instability to generate reasonably strong
convective cells, and with very strong winds off the surface,
the potential is there for an isolated severe gust or two.
Of note, several wind gusts 35-50+ kts reached the surface with
a convective line to our west (west/central PA, WV, and eastern
OH) overnight. That certainly suggests any convective cells
require close monitoring today for strong-to-severe wind gust
potential. Additionally and not unusual for these convective
setups (given the time of year, for starters), convection may
contain little or no lightning.
Surface trough should move through most of the area by 21Z, with
precipitation shunted eastward by this point. Skies will rapidly
improve thereafter.
Temperatures will be warm today in advance of the potent upper
trough, with strong mixing and warm advection aiding in much
above average temperatures today. However, there is some
question regarding how high temperatures will go given the
widespread precipitation expected. Kept things close to
consensus for now, but the temp forecast is low confidence.
Finally, with south/southwest winds increasing this afternoon in
the warm sector and strong winds aloft, expect some gusts 25-35
mph generally along/southeast of I-95.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
Conditions dry out tonight as the synoptic cold front moves
through. Skies should be clearing out, and temperatures will be
much colder than those observed early this morning. Kept
forecast close to statistical MOS blend, with winds likely
strong enough to mitigate more substantial radiational cooling.
This leads to lows forecast to be in the middle 20s in the
Poconos to the middle 30s in the urban corridor, Delmarva, and
the NJ beaches.
&&
.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
500MB: Another short wave moves a cross the mid Atlantic coast
Wednesday night followed by substantial ridging Friday and Saturday,
then another trough develops to the east coast next Sunday and
Monday.
Temperature: Calendar day averages should range between 3 and 7
degrees above normal Wednesday, near normal Thursday and Friday,
on Saturday near 10 degrees above normal, Sunday probably 12 to
18 degrees above normal, cooling a bit to 5 to 10 degrees above
next Monday.
Forecast basis: Wednesday-Thursday is based on a blended 00z/22
GFS/NAM MOS, Thursday night-Friday was based on the 00z/22 GFS
MEX MOS and then D4-8 was based on the 0441z WPC guidance.
Wednesday...Considerable cloudiness after early sunshine. A
slightest chance for a few flurries in the Poconos. Brisk with
a northwest wind gusty 20-30 MPH. Clearing at night. Max temps
Wednesday generally 2 above normal with the Wednesday night mins
similar. Confidence:
Above average.
Thursday...Mostly sunny and brisk. Northwest gusty 20-25 MPH.
Max temps 2 to 7F below normal. The Thu night mins about 2F
below normal. Confidence: Above average.
Friday...Mostly sunny. Wind becoming light southwest. Max temps
near normal. Confidence: Above average.
Saturday...Increasing clouds and milder. Southwest gust 20 to
30 MPH. Chance of showers at night. Max temps 10 to 15F above
normal. Sat night mins. probably 15 to 20 degrees above
normal! Confidence: Above average.
Sunday...Showers with a coldfront and developing low pressure on
the front. This part of the fcst differs considerably than what
I'd anticipated earlier and it is a GEFS combo with the GGEM
and ECMWF both pretty confidence on a wet 12 to 24 hours much
more so than the 00z/23 GFS op. So have followed WPC guidance
POPS. Max temp 10 to 15 above normal. Gusty southerly flow with
a wind shift to west probable at night. Confidence on overall
scenario: Above average but below average on details including
timing CFP.
Monday...cooler but daytime max temps still probably 5F above
normal. Showers should b e ending or gone. Confidence: average.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Mainly VFR this afternoon for PA sites and KILG as
showers have pushed east. For KACY/KMIV, still dealing with
significant restrictions as of early afternoon but this will
clear out by 21z.
Tonight...VFR with west to northwest winds 5 to 15
kts. Confidence above average.
Outlook...
Wednesday...VFR sct-bkn aoa 3500 ft clearing at night. West
northwest wind gust 25 to 30 kt.
Thursday...VFR. West to northwest wind gust 20-25 kt.
Friday...VFR. Light wind becoming southwest.
Saturday...VFR gusty southwest wind 20-30 kt. Chance of MVFR conds
later at night in showers.
&&
.MARINE...
Small craft advisory conditions are expected on Delaware Bay
today and on the Atlantic waters today and tonight. There may be
some marginal gale-force gusts on the Atlantic waters today as
strong southerly flow increases this morning. However, the
bigger threat will be isolated/sporadic gale-force gusts with
showers/storms that move through the waters during the day. A
few special marine warnings may be required, given that it will
not take much for showers to transport strong winds aloft to the
surface.
Showers should move east of the nearshore waters tonight, and
advisory conditions should cease on Delaware Bay. However,
winds/seas will remain elevated (switching to west/northwest
this evening) through the night on the Atlantic waters.
Outlook...
Wednesday...SCA extended Atlantic waters and will probably be
needed for the De Bay waters.
Wednesday night through Thursday...A west northwest wind could
gust around 25 knots and the Small Craft Advisory may need to
be extended in time.
Thursday night through Friday...No marine headlines are anticipated.
Saturday... A southwest wind small craft advisory may be needed.
&&
.HYDROLOGY...
Rainfall...Rain ending by mid afternoon with storms totals of mainly
0.50 to 1.00 inches with locally higher amounts.
Forecast Points...with up to two inches of rain across portions
of Schuylkill county, rises were quick this morning at the
Landingville USGS gauge. Landingville has crested and water is
currently working down the Schuylkill. The crest forecast has
been updated for Berne. Caution/Action Stage will be approached.
Although the Schuylkill crest has been bumped up, no mainstem
flooding is expected.
Snow...any remaining snow on the ground, which is near zero across
much of the HSA, is hydrologically insignificant.
River ice...we continue to receive reports of solid ice cover on the
Delaware River, but conditions are not as widespread as last week.
We know of solid ice near Trenton from about the Route 1 Bridge
south down to about Borderntown, or near the head of the tide. We
also know of ice further north near and in the Delaware Water Gap.
With the warm temperatures the last few days combined with today's
precipitation and rising water levels, melting and fracturing ice
will occur. Restrictions in flow or ice jams are possible as ice
breaks up and begins to move.
Since ice jams can not be predicted with certainty, the best
approach is awareness and to take notice of day to day changes on a
river or stream of concern.
&&
.CLIMATE...
Monthly departures should drop about 2 degrees from this mornings
(Jan 23) CF6 values that are seen on our Mount Holly web site.
The overall monthly average will probably end up somewhere
around 1 to 2 degrees below normal for January.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST Wednesday for ANZ450>455.
Small Craft Advisory until 6 PM EST this evening for ANZ430-
431.
&&
Synopsis...Drag
Near Term...CMS/Fitzsimmons
Short Term...CMS
Long Term...Drag
Aviation...CMS/Drag/Fitzsimmons
Marine...CMS/Drag
Hydrology...
Climate...Hazardous weather outlook, Jan 23, 3:40 AM EST, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 340 AM EST Tue Jan 23 2018 NJZ001-007>010-012>015-PAZ054-055-060>062-071-103>106-240845- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Carbon-Monroe-Berks-Lehigh-Northampton- Philadelphia-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 340 AM EST Tue Jan 23 2018 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Showers and isolated thunderstorms, mainly during the morning and early afternoon hours, may be accompanied by locally strong wind gusts and brief downpours. Wind gusts of 40 to 45 MPH are possible and the rain could result in flooding of roadways and areas of poor drainage. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-101-102-240845- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Western Chester-Eastern Chester- 340 AM EST Tue Jan 23 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and Tonight. Showers and isolated thunderstorms, mainly during the morning and early afternoon hours, may be accompanied by locally damaging wind gusts and brief downpours. Wind gusts of 45 to 55 MPH are possible and the rain could result in flooding of roadways and areas of poor drainage. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-240845- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 340 AM EST Tue Jan 23 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. Showers and isolated thunderstorms, mainly during the morning and early afternoon hours, may be accompanied by locally strong wind gusts. Wind gusts of 40 to 50 knots are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 23, 10:42 AM EST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1042 AM EST TUE JAN 23 2018
DEZ001-002-MDZ008-012-015-NJZ007-009-010-015>019-PAZ060>062-070-071-
101>106-231630-
Kent-New Castle-Queen
Anne's-Cecil-Kent-Salem-Camden-Mercer-Hunterdon-Northwestern
Burlington-Somerset-Warren-Gloucester-Lower Bucks-Lehigh-Eastern
Montgomery-Western Chester-Northampton-Philadelphia-Upper
Bucks-Western Montgomery-Delaware-Eastern Chester-Berks-
1042 AM EST TUE JAN 23 2018
...A LINE OF SHOWERS WILL AFFECT NEW CASTLE...NORTHWESTERN KENT...
NORTHEASTERN QUEEN ANNE'S...NORTHEASTERN KENT...CECIL...NORTHWESTERN
CAMDEN...SOUTHWESTERN WARREN...NORTHWESTERN MERCER...SOUTHWESTERN
SOMERSET...WESTERN SALEM...HUNTERDON...NORTHWESTERN GLOUCESTER...
NORTHWESTERN BURLINGTON...MONTGOMERY...EAST CENTRAL BERKS...
SOUTHEASTERN LEHIGH...BUCKS...CHESTER...PHILADELPHIA...DELAWARE AND
SOUTHEASTERN NORTHAMPTON COUNTIES...
At 1041 AM EST, radar indicated showers were located along a line
extending from Nazareth to near Perryman. Movement was east at 30
mph.
Winds up to 40 mph are possible with these showers.
Locations impacted include...
Philadelphia, Allentown, Camden, Wilmington, Newark, Easton,
Middletown, West Chester, Elkton, Somerville, Gloucester City,
Calvert, Bethlehem, Bensalem, Bridgewater, Ewing, Norristown,
Chester, Deptford and Pottstown.
These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4079 7531 4064 7451 3942 7545 3946 7554
3957 7551 3962 7557 3972 7551 3963 7561
3960 7561 3959 7556 3959 7557 3946 7559
3936 7550 3917 7564 3936 7612 3942 7600
3952 7598 3955 7608 3961 7613
TIME...MOT...LOC 1541Z 288DEG 27KT 4072 7531 3947 7617
SFJSpecial weather statement, Jan 23, 11:23 AM EST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1123 AM EST TUE JAN 23 2018
NJZ001-007>010-012-013-015-018>020-027-PAZ070-071-104>106-231700-
Camden-Southeastern Burlington-Mercer-Morris-Hunterdon-Northwestern
Burlington-Sussex-Ocean-Western
Monmouth-Somerset-Middlesex-Warren-Lower Bucks-Eastern
Montgomery-Philadelphia-Upper Bucks-Delaware-
1123 AM EST TUE JAN 23 2018
...A LINE OF SHOWERS WILL AFFECT NORTHWESTERN OCEAN...NORTHWESTERN
CAMDEN...EAST CENTRAL WARREN...MERCER...SOMERSET...MORRIS...
HUNTERDON...SOUTH CENTRAL SUSSEX...NORTHWESTERN BURLINGTON...
SOUTHWESTERN MONMOUTH...MIDDLESEX...SOUTHEASTERN MONTGOMERY...
SOUTHEASTERN BUCKS...PHILADELPHIA AND NORTHEASTERN DELAWARE
COUNTIES...
At 1121 AM EST, radar indicated showers were located along a line
extending from Andover to Chestnut Hill. Movement was east at 30 mph.
Winds up to 40 mph have been observed with these showers.
Locations impacted include...
Philadelphia, Trenton, Camden, New Brunswick, Morristown, Somerville,
Newton, Somerset, Edison, Cherry Hill, Old Bridge, Bensalem, East
Brunswick, Evesham, Bridgewater, South Brunswick, Mount Laurel, North
Brunswick, Ewing and Willingboro.
LAT...LON 3975 7471 3999 7530 4105 7477 4103 7440
4100 7430 4091 7427 4090 7427 4091 7433
4083 7433 4076 7438 4075 7436 4067 7446
4066 7445 4066 7440 4060 7446 4061 7431
4059 7429 4060 7426
TIME...MOT...LOC 1621Z 282DEG 27KT 4098 7476 4006 7522
SFJSpecial weather statement, Jan 23, 11:58 AM EST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1158 AM EST TUE JAN 23 2018
NJZ008-010-012-013-015-019-020-PAZ106-231745-
Morris-Northwestern Burlington-Ocean-Western
Monmouth-Somerset-Middlesex-Mercer-Lower Bucks-
1158 AM EST TUE JAN 23 2018
...A LINE OF SHOWERS WILL AFFECT NORTHWESTERN OCEAN...SOUTH CENTRAL
MORRIS...MERCER...NORTHERN BURLINGTON...CENTRAL SOMERSET...
MONMOUTH...MIDDLESEX AND SOUTHEASTERN BUCKS COUNTIES...
At 1158 AM EST, radar indicated showers were located along a line
extending from Plainfield to Jacksonville. Movement was east at 45
mph.
Winds up to 40 mph are possible with these showers.
Locations impacted include...
Trenton, New Brunswick, Perth Amboy, Somerville, Somerset, Edison,
Middletown, Old Bridge, Jackson, Howell, East Brunswick, South
Brunswick, Sayreville, North Brunswick, Marlboro, Manalapan, Ewing,
Willingboro, Carteret and Holmdel.
LAT...LON 4000 7431 3995 7499 4069 7454 4072 7441
4067 7446 4065 7440 4060 7446 4060 7421
4056 7421 4055 7425 4050 7426 4050 7428
4047 7427 4044 7420 4046 7418 4045 7413
4042 7405
TIME...MOT...LOC 1658Z 258DEG 37KT 4062 7445 4005 7480
SFJSpecial weather statement, Jan 23, 1:28 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
128 PM EST TUE JAN 23 2018
DEZ002-MDZ015-020-231900-
Kent-Queen Anne's-Caroline-
128 PM EST TUE JAN 23 2018
...A STRONG SHOWER WILL AFFECT CENTRAL KENT...EAST CENTRAL QUEEN
ANNE'S AND NORTHEASTERN CAROLINE COUNTIES...
At 127 PM EST, a shower was located over Goldsboro, or 13 miles east
of Centerville, moving east at 30 mph.
Winds up to 40 mph and brief heavy downpours are possible with this
shower.
Locations impacted include...
Dover, Camden, Greensboro, Oakland, Cheswold, Bowers, Goldsboro,
Woodside, Viola, Hartly, Rising Sun-Lebanon, Hazlettville, Dover Base
Housing, Dover Speedway, Sandtown, Rising Sun, Wyoming, Felton,
Frederica and Magnolia.
LAT...LON 3913 7587 3926 7542 3924 7541 3922 7542
3917 7540 3915 7541 3911 7540 3907 7541
3905 7538 3898 7537 3896 7590
TIME...MOT...LOC 1827Z 261DEG 26KT 3904 7581
JRKLocal storm report, Jan 23, 1:49 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
149 PM EST TUE JAN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM MARINE TSTM WIND BARNEGAT LIGHT 39.76N 74.09W
01/23/2018 M46 MPH ANZ451 NJ WEATHERFLOW
1034 AM MARINE TSTM WIND S OCEAN CITY 39.27N 74.60W
01/23/2018 M39 MPH CAPE MAY NJ WEATHERFLOW
1043 AM MARINE TSTM WIND TUCKERTON 39.60N 74.33W
01/23/2018 M39 MPH OCEAN NJ WEATHERFLOW
1150 AM MARINE TSTM WIND NDBC BUOY 44009 38.46N 74.40W
01/23/2018 M43 MPH ANZ470 DE BUOY
1209 PM MARINE TSTM WIND ISLAND HEIGHTS 39.94N 74.15W
01/23/2018 M41 MPH OCEAN NJ MESONET
1226 PM MARINE TSTM WIND BARNEGAT LIGHT 39.76N 74.09W
01/23/2018 M39 MPH ANZ451 NJ WEATHERFLOW
&&
EVENT NUMBER PHI1800111
EVENT NUMBER PHI1800112
EVENT NUMBER PHI1800113
EVENT NUMBER PHI1800114
EVENT NUMBER PHI1800115
EVENT NUMBER PHI1800116
SFJSpecial weather statement, Jan 23, 2:16 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
216 PM EST TUE JAN 23 2018
DEZ003-MDZ020-231945-
Inland Sussex-Caroline-
216 PM EST TUE JAN 23 2018
...A STRONG SHOWER WILL AFFECT NORTHWESTERN SUSSEX AND SOUTHEASTERN
CAROLINE COUNTIES...
At 215 PM EST, a shower was located over Federalsburg, or 8 miles
northeast of Hurlock, moving east at 25 mph.
Winds up to 45 mph and brief heavy downpours can be expected with
this shower.
This shower will be near...
Seaford and Bridgeville around 235 PM EST.
Georgetown around 245 PM EST.
Other locations impacted by this shower include Blades and Greenwood.
This shower may intensify into a thunderstorm. Be certain to monitor
local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.
LAT...LON 3858 7571 3865 7571 3869 7577 3868 7578
3868 7580 3870 7580 3870 7584 3878 7584
3886 7540 3857 7536
TIME...MOT...LOC 1915Z 265DEG 21KT 3870 7574
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 5:35 AM EST | Areal Flood Advisory | PHI | Sussex, Warren | 4 hr |
| Jan 23, 6:00 AM EST | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more | 4 hr |
| Jan 23, 8:26 AM EST | Special Marine Warning | PHI | 49 min | |
| Jan 23, 10:23 AM EST | Special Marine Warning | PHI | 52 min | |
| Jan 23, 10:42 AM EST | Special Weather Statement | PHI | Hunterdon, Salem, Somerset | 48 min |
| Jan 23, 11:01 AM EST | Special Marine Warning | PHI | 59 min | |
| Jan 23, 11:08 AM EST | Special Marine Warning | PHI | 67 min | |
| Jan 23, 11:23 AM EST | Special Weather Statement | PHI | Burlington, Hunterdon, Mercer, Middlesex, Morris, Somerset | 37 min |
| Jan 23, 11:52 AM EST | Special Marine Warning | PHI | 38 min | |
| Jan 23, 11:58 AM EST | Special Weather Statement | PHI | Mercer, Middlesex, Monmouth | 47 min |
| Jan 23, 12:10 PM EST | Special Marine Warning | PHI | 65 min | |
| Jan 23, 1:38 PM EST | Special Marine Warning | PHI | 82 min | |
| Jan 23, 2:27 PM EST | Special Weather Statement | PHI | Atlantic | 33 min |
| Jan 23, 2:51 PM EST | Special Weather Statement | PHI | Atlantic, Cape May | 39 min |
| Jan 23, 9:58 AM EST | Special Weather Statement | PHI | Chester | 47 min |
| Jan 23, 10:59 AM EST | Areal Flood Advisory | PHI | Sussex | 4 hr |
| Jan 23, 1:28 PM EST | Special Weather Statement | PHI | Kent | 32 min |
| Jan 23, 2:25 PM EST | Special Weather Statement | PHI | Kent | 20 min |
Nearby
Special Weather Statements in Delaware, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.